MAUDE Adverse Event Report: STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Model Number ETHER420
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A single photograph was provided showing the involved product in what appears to be the original packaging.The package appears to have been opened and is currently held shut by matte masking tape.Regarding the pictured device, the handle quantity has been marked through with a written 10 (which notes the minimum number of clips that may be in the device upon its receipt) and a single reprocessing mark.While the label appears to be a sterilmed label, the resolution of the photograph is too low to see the detail information printed on it.The lot number and expiration date cannot be verified from the photo.There appear to additional stickers attached to the package.The top one says misfired.Dr.(b)(6), (b)(6) 2021.The bottom sticker says dirty.The device inside the package appears whole and intact.There is no perceived contamination or damage observed in this photo.A clip appears to be loaded into the jaws.The photograph is insufficient to confirm the reported issue.As well, there are no provided photos of the fired clips and no indication from the provided photo that they are being returned as they do not appear in the photo with the device.The reported lot number is 2136141.The photos resolution is too low to confirm if the product, package, and label are linked to lot 2136141.A review of the device history record for lot 2136141 shows that two devices passed all visual and functional criteria prior to being shipped to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.The device has not yet been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a procedure with a multi clip applier ligaclip erca rotating large clips and the device fired a crisscrossed clip.There was no patient injury.
 
Additional Manufacturer Narrative
It was reported that the patient underwent a procedure with a multi clip applier ligaclip erca rotating large clips and the device fired a crisscrossed clip.There was no patient injury.The ether420 device was returned for analysis.None of the reported fired clips had been returned along with the device.There was no other additional information provided about how many clips were originally fired in total.The device was shipped to the account with at least 10 clips inside.The device was returned with a clip loaded in the jaws.The jaws were observed to be aligned and in good condition.The device was then actuated to examine the condition of a fired clip.That clip had the appropriate appearance (proper pinch and alignment), and the next clip loaded correctly into the jaws.The device was actuated eleven more times, for a total of twelve fired clips, all had the proper pinch and alignment.There was no observed misfire or crisscrossed clip.After the final clip expelled the device handle locked as would be expected.The reported issue is not confirmed.However, since the device was handled and used within the operative field, no conclusion as to the cause of the reported issue could be determined.A manufacturing record evaluation of lot 2136141 was conducted and there were no identified non-conformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
MULTI CLIP APPLIER LIGACLIP ERCA ROTATING LARGE CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key11467472
Report Number2134070-2021-00004
Device Sequence Number14351832
Product Code NMJ
UDI-Device Identifier10888551018944
UDI-Public10888551018944
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberETHER420
Device Catalogue NumberETHER420
Device Lot Number2136141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1